MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER STEERABLE DS; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER STEERABLE DS; CATHETER, PERCUTANEOUS
Model Number ASDS-14F-075
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Codes Air Embolism (1697); Non specific EKG/ECG Changes (1817)
Date of Event 10/24/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, an amplatzer steerable delivery sheath was chosen for use.The dilator and sheath was flushed using the extension tubing.A stopcock was used to attach the saline syringe to the sheath.Once flushed a pressurized saline bag was attached to the extension tubing of the sheath.The sheath was advanced over the non-abbott (versacross) wire into the left atrium.The dilator was removed and he pigtail was advanced over the wire into the left atrium.The wire was removed, and the left atrial appendage was engaged with the pigtail.The operator then injected contrast with a manifold.Shortly after, slight st elevations were observed, and it was believed to have come from the bubbles.The procedure was paused for 5 minutes to monitor the electrocardiogram.During this time the st elevations diminished back to normal sinus rhythm by the 5 minute marker.No medication or intervention was required.There no conclusive evidence on what caused the bubbles.The patient status was reported as stable.
 
Additional Manufacturer Narrative
An event of air embolism after injecting contrast into the patient was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.No other complaints were reported on this batch.A returned device assessment could not be performed as the device was not returned for analysis.Nformation from the field indicated that the physician had aspirated the sheath prior to the injection of the contrast and the air embolism, against the instructions for use.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that on (b)(6) 2022, an amplatzer steerable delivery sheath was chosen for use.The dilator and sheath was flushed using the extension tubing.A stopcock was used to attach the saline syringe to the sheath.Once flushed a pressurized saline bag was attached to the extension tubing of the sheath.The sheath was advanced over the non-abbott (versacross) wire into the left atrium.The dilator was removed and he pigtail was advanced over the wire into the left atrium.The wire was removed, and the left atrial appendage was engaged with the pigtail.The operator then injected contrast with a manifold.Shortly after, slight st elevations were observed, and it was believed to have come from the bubbles.The procedure was paused for 5 minutes to monitor the electrocardiogram.During this time the st elevations diminished back to normal sinus rhythm by the 5 minute marker.No medication or intervention was required.There no conclusive evidence on what caused the bubbles.The patient status was reported as stable.Subsequent to the previously filed report, additional information was received that the physician elected to perform a quick aspiration prior to injecting contrast despite an abundance of caution not to perform any aspiration.

Brand Name
AMPLATZER STEERABLE DS
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG#3007113487
177 county road b east
st. paul MN 55117 1789
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15845866
Report Number2135147-2022-02166
Device Sequence Number12490059
Product Code DQY
UDI-Device Identifier05415067036025
UDI-Public05415067036025
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K212026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberASDS-14F-075
Device Catalogue NumberASDS-14F-075
Device Lot Number8428366
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/24/2022
Supplement Date Received by Manufacturer02/15/2023
Initial Report FDA Received Date11/22/2022
Supplement Report FDA Received Date02/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexMale